Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 13, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 29, 2022, 10:49 PM CDT for Osage County, Oklahoma. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 29, 2022, 10:49 PM CDT (03:49 UTC)
- Expired
- Mar 29, 2022, 11:30 PM CDT
- In force
- 41 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Osage County, OK
The radar
The Wichita radar (KICT), 114 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 29, 6:53 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 3.8 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 666 J/kg
- Mixed-layer CIN
- -201 J/kg
- Mixed-layer LCL
- 1295 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 244 m²/s²
- 0-3 km storm-relative helicity
- 280 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted.
616
WUUS54 KTSA 300349
SVRTSA
OKC113-300430-
/O.NEW.KTSA.SV.W.0013.220330T0349Z-220330T0430Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
1049 PM CDT Tue Mar 29 2022
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
North central Osage County in northeastern Oklahoma...
* Until 1130 PM CDT.
* At 1049 PM CDT, severe thunderstorms were located along a line
extending from 4 miles southeast of Arkansas City to 6 miles east
of Newkirk to 3 miles east of Kildare, moving northeast at 50 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Shidler... Grainola...
Foraker... Webb City...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9629 3681 9639 3676 9682 3677 9682
3677 9679 3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0349Z 247DEG 44KT 3704 9698 3691 9694 3682 9698
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$1 follow-up statement
718
WWUS54 KTSA 300359
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
1059 PM CDT Tue Mar 29 2022
OKC113-300430-
/O.CON.KTSA.SV.W.0013.000000T0000Z-220330T0430Z/
Osage OK-
1059 PM CDT Tue Mar 29 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1130 PM CDT
FOR NORTH CENTRAL OSAGE COUNTY...
At 1057 PM CDT, severe thunderstorms were located along a line
extending from 10 miles southwest of Dexter to 2 miles south of Hardy
to 4 miles north of Kaw Lake, moving east at 55 mph.
HAZARD...70 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect considerable
tree damage. Wind damage is also likely to mobile homes,
roofs, and outbuildings.
Locations in or near the path include...
Shidler... Grainola...
Foraker... Webb City...
At 10:55 PM...the Newkirk Oklahoma Mesonet reported a 67 mph wind
gust from the line of storms.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3700 9629 3681 9639 3676 9682 3677 9682
3677 9679 3678 9679 3678 9675 3700 9675
TIME...MOT...LOC 0357Z 248DEG 46KT 3707 9685 3694 9681 3685 9685
THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...OBSERVED
MAX WIND GUST...70 MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 29, 9:28 PM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Mar 29, 9:28 PM CDT, 1 hour 21 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 928 PM CDT Tue Mar 29 2022 ...New SHORT TERM... .SHORT TERM... (The rest of tonight) Issued at 916 PM CDT Tue Mar 29 2022 Currently keeping a watchful eye on the strong/severe convection stretching from south central KS into northern OK (which is coincident with the main axis of surface-based instability). Instability drops off considerably to the east of this activity, so there is some question of storm strength over the next few hours as the convection nears portions of northeast OK. Of more concern may be the activity currently across parts of southwest OK into TX. HRRR has remained consistent in showing a modest increase in instability later tonight (generally after 07-08Z) across southeast OK into western/northwestern AR as low/mid 60s surface dewpoints surge north. Thus, expect this convection to continue to organize as it tracks east, with a band of storms eventually sweeping through the area later tonight into early Wednesday morning. Low-level helicity values will be maximized later tonight from southeast OK into western AR, likely increasing the QLCS tornado/damaging wind threat at least for a few hours. Have made ongoing tweaks to PoPs based on current radar trends. && .LONG TERM... (Tomorrow through Tuesday) Issued at 151 PM CDT Tue Mar 29 2022 Tonight's strong to severe thunderstorms may linger into the daylight hours tomorrow morning, but they are expected to transition east of the area by mid to late morning. With the cold front still to our west tomorrow morning, another round of showers and thunderstorms may develop and sweep through the region during the day, although severe weather is not expected. Expect strong and gusty northwesterly winds to move in behind the front, in addition to falling temperatures. Current forecast wind gusts are right at Wind Advisory criteria for portions of eastern Oklahoma and northwest Arkansas but will let later shifts have another look at it, especially given the multiple watch/warning/advisory products we currently have out today. Temperatures behind the front for Wednesday night through Thursday night will be chillier than what we've seen the last few days. Things will warm up some for Friday, in advance of an upper level system that will move through late Friday and Friday night. Expect some showers and thunderstorms through early Saturday, with little to no severe weather threat. Much of the upcoming weekend should be fairly quiet, with temperatures just above normal and dry conditions. Another storm system early next week will bring more shower and thunderstorm chances, including some severe weather potential. && .AVIATION... (00Z TAFS) Issued at 635 PM CDT Tue Mar 29 2022 VFR cigs will prevail tonight outside of expected storm activity. A cold front will bring MVFR cigs with it on Wednesday. Tempo groups were used to define the most likely time windows for convection at each site. MVFR to IFR conditions are expected briefly with the storms. Strong S winds will lessen late tonight before switching to NW Wednesday behind cold fropa. Gusts 25 to 35 kts possible outside of storms, with 40 to 50 kt gusts possible with the storms. && .PRELIMINARY POINT TEMPS/POPS... TUL 54 64 35 59 / 90 50 0 0 FSM 58 69 38 59 / 90 90 0 0 MLC 56 69 38 60 / 100 40 0 0 BVO 51 60 33 57 / 90 70 0 0 FYV 56 66 32 55 / 100 90 0 0 BYV 56 66 36 52 / 90 100 0 0 MKO 56 67 35 56 / 100 60 0 0 MIO 54 63 33 52 / 100 80 0 0 F10 55 65 36 58 / 100 40 0 0 HHW 57 74 40 62 / 100 80 0 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....22 AVIATION...30
Hazardous weather outlook, Mar 29, 4:50 PM CDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 450 PM CDT Tue Mar 29 2022 ARZ001-002-010-011-019-020-029-OKZ049-053>076-301000- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 450 PM CDT Tue Mar 29 2022 This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...This Evening and Tonight. TORNADO. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SEVERE THUNDERSTORM. RISK...Elevated. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. HEAVY RAIN. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...After 10 PM. SIGNIFICANT WINDS. RISK...Limited. AREA...Eastern Oklahoma and Northwest Arkansas. ONSET...Ongoing. FIRE WEATHER DANGER. RISK...Elevated. AREA...Northeastern Oklahoma. ONSET...Ongoing. DISCUSSION... Unseasonably warm and windy conditions will persist the remainder of the afternoon ahead of strong upper level storm system. Southerly winds gusting in the 35 to 45 mph will increase the risk of aggressively spreading grassland fires. Thunderstorm chances will increase across across portions of northeast Oklahoma late this evening as the storm system approaches. A line of strong storms will likely develop, spreading east across the remainder of eastern Oklahoma and northwest Arkansas overnight through early Wednesday morning. The line of storms will be capable of locally damaging winds and quickly developing tornadoes through the late night hours. Initial storms should move into portions of northeast Oklahoma northwest of Tulsa between 10 pm and midnight, with a line of storms eventually spreading across the remainder of eastern Oklahoma and northwest Arkansas after 3 to 4 am. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Activation of the Regional Spotter Network Likely. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. WEDNESDAY...Thunderstorm Potential...High Wind Potential. THURSDAY...High Wind Potential. FRIDAY...Thunderstorm Potential. SATURDAY...No Hazards. SUNDAY and MONDAY...Thunderstorm Potential...Heavy Rain Potential. EXTENDED DISCUSSION... Thunderstorms are likely to be ongoing Wednesday morning across portions of western Arkansas, but will shift east of the region by mid morning. Additional scattered storms may develop Wednesday afternoon and may produce brief instances of small hail. The next chance of storms arrives late Friday but severe weather appears unlikely at this time. A stronger storm system will begin to impact the region by Monday with another round of strong thunderstorms, including the potential for more widespread heavy rainfall. Severe weather chances will also begin to increase into early next week. weather.gov/tulsa contains additional information.
The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 11:22 PM CDT | Special Weather Statement | TSA | Osage | 23 min |
| Mar 29, 11:49 PM CDT | Special Weather Statement | TSA | Okfuskee | 41 min |
| Mar 30, 12:06 AM CDT | Severe Thunderstorm Warning | TSA | McIntosh, Okfuskee | 39 min |
| Mar 30, 12:36 AM CDT | Special Weather Statement | TSA | Okmulgee | 39 min |
| Mar 30, 2:04 AM CDT | Special Weather Statement | TSA | Muskogee | 26 min |
| Mar 30, 2:21 AM CDT | Special Weather Statement | TSA | Mayes | 24 min |
| Mar 30, 2:36 AM CDT | Special Weather Statement | TSA | Adair | 24 min |
| Mar 30, 2:48 AM CDT | Special Weather Statement | TSA | Delaware | 42 min |
| Mar 30, 3:03 AM CDT | Severe Thunderstorm Warning | TSA | Delaware, Ottawa | 27 min |
| Mar 30, 3:51 AM CDT | Special Weather Statement | TSA | Pittsburg | 24 min |
| Mar 30, 3:57 AM CDT | Special Weather Statement | TSA | Atoka | 33 min |
| Mar 30, 4:15 AM CDT | Special Weather Statement | TSA | Pushmataha | 30 min |
| Mar 30, 4:44 AM CDT | Special Weather Statement | TSA | Haskell, Latimer, Pushmataha | 46 min |
| Mar 30, 4:53 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 37 min |
| Mar 30, 5:14 AM CDT | Severe Thunderstorm Warning | TSA | Choctaw, Pushmataha | 46 min |
| Mar 30, 5:20 AM CDT | Special Weather Statement | TSA | LeFlore, Sequoyah | 40 min |
| Mar 30, 5:30 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Sequoyah | 45 min |
| Mar 30, 5:41 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore, Pushmataha | 49 min |
| Mar 30, 5:56 AM CDT | Tornado Warning | TSA | LeFlore | 34 min |
| Mar 30, 6:27 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 33 min |
| Mar 30, 6:46 AM CDT | Tornado Warning | TSA | LeFlore | 29 min |
| Mar 30, 2:02 PM CDT | River Flood Advisory | TSA | Cherokee | 41 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.